Couldn't find what you looking for?

TRY OUR SEARCH!

Hello everyone!

I'm having some birth control problems and I hope someone can help!

I began taking Ortho Tricyclen when I was 18 (i'm 22 now). It worked fine for me, but when Ortho-Lo came out my gyno wanted me to try it. So I did, and I began bleeding during sex (only sex that occurred the week before my period). I never really gave it much thought since it was always right before my period, but I mentioned it to my doctor at my next appointment so he switched me to Trinessa (generic form of Ortho Tricyclen).

After being on Trinessa for a while I was experiencing anxiety/depression and thought it was the pill so I asked my gyno to switch me to see if that would help. So currently i'm on Yasmin, my 2nd month. Now, this past week (7 days before my period) I bled a little during sex again! It only lasts through sex and stops afterwards. This hasn't happened since I was on Ortho Lo so i'm just wondering if maybe I need to go back to a higher dose pill? What do you think?

I'm really worried but it only happens at that certain time of the month so it must be related to the pill. All of my paps have always been normal. Thanks for any advice you can offer!

Loading...

Hi, I saw you on e-health =)
Reply

Loading...

Hello! Yeah, sadly I've posted on all of these forums!
Reply

Loading...

I was looking through some of my medical books, and some drug information to give you more advice...

Ortho tri cyclen is a pretty good dose of pill, it is not a low dose pill like Yasmin or Ortho tri cyclen lo.

Some women do better with a higher dosage of hormones, and some women do better on TRIPHASIC pills too..

YASMIN is mono phasic, those other pills were tri phasic..Perhaps your body does better on a tri phasic regimin. Could be something there..
Reply

Loading...

Triphasic gives you different amounts of hormones each week, correct? And monophasic are the same amounts each day until the placebo pills? I do think that could be the problem. That third week I'm just not getting enough estrogen or something. It makes sense to me but I'm not a doctor. I just worry a lot and it scares me that it could be cervical cancer or something...

Thank you for looking into that for me. I really do appreciate it!
Reply

Loading...

Correct =) Triphasics do have different hormone amounts, and some women cannot take them because they have problems with spotting due to the hormone change.

Many women do well on a higher dose of a monophasic pill, like Ortho CYCLEN whihc is monophasic... Yasmin has 30mcg of estrogen..OTC has 35mcg of estrogen, but the progestin hormone changes...

It may be a good idea to try a higher dose pill =)
Reply

Loading...

Have you ever heard of someone only spotting during sex though? I don't have bleeding or spotting otherwise.

Today I start a new packet of pills. I'm so tempted to just go with the Trinessa but I don't want my gyno to get mad that I've switched! What do you think?
Reply

Loading...

SEX can definately cause spotting because the cervix bleeds when it is irritated..It is possible that it is simply the cervix bleeding from sex, which is not uncommon.
Reply

Loading...

I mean in relation to the pill. I read somewhere that the low dose bcp's can cause the uterine lining to become too thin and bleed during sex?
Reply

Loading...

The pill does cause the uterine lining to not build up quite as thick as if you were on a 'natural'cycle, but it does not totally thin it out.Progestin only methods like DEPO shot, Mirena IUD, and MINI pills will do this moreso than regular pills will.

When you have sex and have an orgasm, your uterus contracts, and this could cause the bleeding and spotting too. Of course theoretically, if your pill was not strong enough for your body chemistry, you would be more likely to bleed from these contractions too...

Unfortunately this is one of those speculation type questions, there 'could' be many reasons, but actually finding the correct one is often impossible. EVEN if you saw 3 different docs, they may tell you totally different things!HAHAHAHA..You know how that is..
Reply

Loading...

Hmm...well I'm just going to start on Trinessa today instead of the Yasmin. Hopefully everything will straighten out.
Reply

Loading...

Sweet Pea:
I am actually in the same predicament...22, on ortho low since I was 18. I had some issues getting the last months perscription, so I started taking it a week late. In that first week, I experienced bleeding during sex for the first time. It freaked my bf and I out, so we stopped half way into it. Into the second week, I had horrible cramps, worse than when I am usually on my period (plus I was in a horrible mood!!!). Fast forward two weeks to this monday, I started my period after a few days of placebo pills.

Then yesterday I pulled out my tampon to find something in the toilet...and it wasn't part of the tampon!

I called the doctor and she said I might have had a miscarage....but since the first week when I had the bleeding, I have not had sex. I had a blood test done today to see if I was pregnate (or had a misccarage). I find out on monday...

Is this possibly an issue related to the birth control? Maybe my body is changing and my bc needs to change accordingly?

Until monday....AHHHHHHHHH!!!!
Reply

Loading...

It's normal, no more worries
Reply

Loading...